Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 63, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Sep 14, 2016, 3:51 PM EDT for Pike County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2016, 3:51 PM EDT (19:51 UTC)
- Expired
- Sep 14, 2016, 4:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Pike County, PA
The radar
The Binghamton radar (KBGM), 142 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
283
WUUS51 KBGM 141951
SVRBGM
PAC103-142015-
/O.NEW.KBGM.SV.W.0063.160914T1951Z-160914T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
351 PM EDT WED SEP 14 2016
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL PIKE COUNTY IN NORTHEASTERN PENNSYLVANIA...
* UNTIL 415 PM EDT
* AT 351 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUSHKILL...
OR 16 MILES SOUTHWEST OF MONTAGUE...MOVING SOUTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BUSHKILL AND DINGMANS FERRY AROUND 400 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4110 7505 4114 7508 4114 7513 4115 7516
4127 7507 4121 7486 4114 7492 4109 7500
4108 7503
TIME...MOT...LOC 1951Z 298DEG 30KT 4116 7505
HAIL...1.00IN
WIND...<50MPH
$$
KAH2 follow-up statements
597
WWUS51 KBGM 142007
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
407 PM EDT WED SEP 14 2016
PAC103-142015-
/O.CON.KBGM.SV.W.0063.000000T0000Z-160914T2015Z/
PIKE PA-
407 PM EDT WED SEP 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTH CENTRAL PIKE COUNTY...
AT 407 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FIVE POINTS...
OR 8 MILES NORTHWEST OF NEWTON...MOVING SOUTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL PIKE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4109 7504 4121 7489 4121 7486 4114 7492
4109 7500 4108 7503
TIME...MOT...LOC 2007Z 298DEG 30KT 4110 7489
HAIL...1.00IN
WIND...<50MPH
$$
KAH697
WWUS51 KBGM 142010
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
410 PM EDT WED SEP 14 2016
PAC103-142020-
/O.EXP.KBGM.SV.W.0063.000000T0000Z-160914T2015Z/
PIKE PA-
410 PM EDT WED SEP 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PIKE COUNTY WILL
EXPIRE AT 415 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4109 7504 4121 7489 4121 7486 4114 7492
4109 7500 4108 7503
TIME...MOT...LOC 2010Z 298DEG 30KT 4109 7486
$$
KAHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 3:40 PM EDT, 11 minutes earlier.
Area forecast discussion, Sep 14, 3:40 PM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 340 PM EDT Wed Sep 14 2016 .SYNOPSIS... High pressure over the upper Great Lakes will build south over the region for the next couple of days providing dry weather and cooler temperatures. The next system arrives over the weekend with showers and thunderstorms possible from Saturday afternoon through Sunday. && .NEAR TERM /THROUGH THURSDAY NIGHT/... At 330 pm, cold front was moving through the far southeast forecast area with scattered showers and thunderstorms along boundary. This activity will push south of the region by early evening. Overnight, surface high pressure over the upper Great Lakes will build south over the region and clear skies out this evening. Dry airmass and boundary layer mixing will limited fog formation to just patchy valley fog. Overnight lows will range in the middle 40s to around 50 with temperatures expected to drop quickly this evening under fairly strong low level cold air advection. Thursday/thursday night...Upper level ridge will build over the area as surface high pressure remains in the vicinity. Abundant sunshine for Thursday followed by mainly clear skies Thursday night. Maximum temperatures will range in the upper 60s to lower 70s. More widespread fog is expected early Friday morning due to calm winds and cool temperatures. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... To start the period, early morning valley fog will burn off by mid morning Friday with otherwise mainly sunny skies and seasonably warm temperatures as high pressure remains in control. Highs will be generally in the low to mid 70s. For Friday night, the surface high will slip off to the east allowing a southerly flow to develop. Also expect increasing cloud cover overnight ahead of the next system approaching from the west. The result will be milder temps with lows mostly in the 50s to around 60 in the Lake Plain. The exception will be the Catskills where some upper 40s will be possible. Also,due to increasing clouds and boundary layer winds off the deck any valley fog should be confined to eastern areas through the Delaware River Valley. Clouds continue to thicken through Saturday as the frontal system approaches from the west with gusty SW winds developing. Some differences of a few hours between the different models regarding exact arrival time of any precip but the general idea will be for mainly dry weather during the morning with increasing chances for showers and storms from west to east during the afternoon into the early evening. Capped Pops at high chance as best chances for precip look to hold off until right around or just after 0z. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... The period begins unsettled as a slow moving front and associated positively tilted upper level trough slowly move east Saturday night into Sunday. In fact, general trend has been for models to be a little slower with this system Sunday into Monday. Rain chances look good for Saturday night so continue to carry likely POPs of showers with the chance of thunderstorms. The front looks to stall and basically wash out across the area for Sunday. Abundant moisture along the weakening front in addition to forcing aloft from the upper level trough will continue to provide a focal point for showers and storms across the area for Sunday in addition to fairly muggy conditions. Improvement will follow heading into the Sunday night into Monday time frame as the system moves east. However even during the day Monday an isolated shower or two will be possible. Temperatures remain above average into Monday with highs in the 70s though humidity will be decreasing by Monday. High pressure should bring mainly fair and dry weather heading into the middle of next week with temperatures remaining above average. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... Cold front is pushing through northern Pennsylvania at 18Z with scattered convection along boundary. For the NYS terminals cigs through late afternoon will generally be around 4K ft with MVFR cigs through late afternoon at KITH/KBGM. At KAVP included a TEMPO group for MVFR showers between 19Z-22Z. This evening skies will clear out with only patchy valley fog expected overnight due to dry northerly flow. At KELM included a TEMPO group between 10Z-13Z for MVFR fog. Clear skies will persist through 18Z Thursday. Northwest winds around 10 knots with gusts near 20 knots becoming light north/northeast overnight and continuing into Thursday. OUTLOOK... Thursday night to Saturday morning...VFR. Chance of morning valley fog at KELM each morning. Saturday afternoon and night...restrictions possible in showers and thunderstorms. Sunday...Restrictions possible in showers. Monday...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...RRM NEAR TERM...RRM SHORT TERM...PCF LONG TERM...PCF AVIATION...RRM
Hazardous weather outlook, Sep 14, 3:15 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 315 PM EDT WED SEP 14 2016 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-151915- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 315 PM EDT WED SEP 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RRM
In the hours before
Special weather statement, Sep 14, 3:43 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
343 PM EDT WED SEP 14 2016
PAZ048-142015-
PIKE PA-
343 PM EDT WED SEP 14 2016
...STRONG THUNDERSTORM WILL AFFECT...SOUTH CENTRAL PIKE COUNTY UNTIL
415 PM EDT...
AT 343 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF PECKS POND...OR 15 MILES EAST OF MOUNT POCONO...MOVING
EAST AT 35 MPH.
NICKEL SIZE HAIL AND STRONG WIND GUSTS WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BUSHKILL...DINGMANS FERRY AND TAMIMENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4109 7504 4114 7508 4115 7515 4125 7513
4125 7515 4126 7515 4130 7513 4125 7486
4123 7487 4121 7486 4116 7490 4108 7501
TIME...MOT...LOC 1943Z 289DEG 44KT 4120 7508
KAHThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 3:43 PM EDT | Special Weather Statement | BGM | Pike | 32 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.